MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information provided by the customer indicated the product is not available for evaluation and no images were taking of the damaged product.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that the distal tip of needle broke upon initial injection into the patient during a unspecified therapeutic procedure.The tip was removed from the patient with olympus 1.9mm disposable forceps without further incident or damage to the patient¿s airway from a visual inspection.The procedure was slightly delayed for the recovery of the broken tip.A visual bronchoscopic inspection was performed to confirm the patients airway was clear and undamaged.The procedure was completed with no further incident.There was no report of patient death, harm, or injuries related to this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Since the subject device was not returned for investigation, the reported phenomenon could not be confirmed.However, based on the results of investigation in the past, a likely mechanism causing the needle tube breakage might be the following: 1.A bending force was applied to the needle tube when piercing the hard body tissue during the procedure.This caused the needle tube to bend excessively.2.When the needle slider was pulled, a force was applied to the needle tube in a direction to make it straight.This caused the needle tube to break.3.The broken needle remained inside the patient¿s body.However, the exact cause could not be determined.A definitive root cause cannot be identified.The instructions for use (ifu) instruction manual state: - ifu states as follows: ¿·when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead.¿ olympus will continue to monitor the field performance of this device.H4-the lot number provided only details of the year and month of manufacture.This lot of products was manufactured in june 2021.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13688700
Report Number8010047-2022-04042
Device Sequence Number5046670
Product Code FCG
UDI-Device Identifier04953170180972
UDI-Public04953170180972
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number16V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 1.9MM DISPOSABLE FORCEPS
Patient SexUnknown